Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 3, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Jan 16, 2020, 11:13 AM MST for Ada County, Elmore County, Owyhee County, Idaho. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2020, 11:13 AM MST (18:13 UTC)
- Expired
- Jan 16, 2020, 2:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 46 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2272 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
290 WWUS75 KBOI 161813 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1113 AM MST Thu Jan 16 2020 IDZ014-162100- /O.EXP.KBOI.WI.Y.0002.000000T0000Z-200116T1800Z/ /O.NEW.KBOI.WI.Y.0003.200116T1813Z-200116T2100Z/ Upper Treasure Valley- 1113 AM MST Thu Jan 16 2020 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...Sustained southeast winds near 30 mph with gusts to 40 mph. * WHERE...Upper Treasure Valley southeast of Boise. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Gusty winds will cause areas of blowing snow and reduced visibility. Winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
486 WWUS75 KBOI 162052 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 152 PM MST Thu Jan 16 2020 IDZ014-162200- /O.EXP.KBOI.WI.Y.0003.000000T0000Z-200116T2100Z/ Upper Treasure Valley- 152 PM MST Thu Jan 16 2020 ...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON... Southeast winds have decreased below advisory levels and should continue to slowly decrease through the afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 16, 9:26 AM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Jan 16, 9:26 AM MST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Boise ID
926 AM MST Thu Jan 16 2020
.DISCUSSION...Sustained southeast winds 15 to 25 mph this
morning in the Snake Basin, except northeast 25-30 mph with
blowing and drifting snow near Jerome/ID. Winds have not
quite reached advisory speeds at Mountain Home but they are
close so we will continue our advisory there until 11 AM.
Several inches of new snow are expected in northern mountain
areas tonight as Pacific cold front comes in. Front was in
western Oregon this morning. Will continue our winter
weather advisory for that. Southern areas will get less
than an inch new snow. Warmer most areas today, then colder
Friday behind tonight's cold front. Next storm will pass
generally north of us Saturday night as broad upper ridging
dominates. Next significant Pacific storm should reach our
area Tuesday. No updates for now.
&&
.AVIATION...VFR with pockets of light snow showers across the
central mountains of Id this morning. Mtns becoming obscured by
this afternoon and evening. MVFR conditions moving back into
KBNO/KBKE by this afternoon and into KBOI by evening and
KJER/KTWF around midnight. IFR conditions expected into KMYL
by this evening through the early morning. Improving conditions
region-wide by sunrise. Surface winds: East to southeast 10 to
20 with gusts to 30kts most locations, except 20 to 25 kts with
gusts 35 kts KMUO through KJER. Winds decreasing late this
afternoon. Winds aloft near 10kft MSL: Southwest 40 to 60 kts,
becoming west to northwest 15 to 30kts by 17/03z vcnty KBNO/KBKE
and 17/09z-17/12z across the Idaho sites.
&&
.PREV DISCUSSION...
SHORT TERM...Today through Sunday...Gusty to breezy wind
associated with the passage of a warm front will continue
this morning, and should weaken through the afternoon. Expect
periods of gusty wind to linger. An approaching cold front
this evening will bring another round of snowfall across the
central Idaho mountains, mainly the West Central Mountains
and the Upper Weiser River. This snowfall looks to result
in periods of hazardous travel across the area with snowfall
accumulations of 2 to 6 inches through Friday morning. With
these concerns in mind, have issued a Winter Weather Advisory
for impacted areas for the overnight hours and into Friday
morning. Improving conditions noted by Friday afternoon as the
system moves east of the forecast area. After a brief period
of dry conditions, another disturbance will introduce snowfall
across eastern Oregon on Saturday, with activity spreading
into portions of Idaho by Saturday evening. This system is
expected to be quick, with improving conditions noted by early
Sunday morning as a ridge starts to build over the area. After
a more mild start today, temperatures will cool on Friday in
response to the cold front, with a warming trend returning by
Saturday.
LONG TERM...Sunday night through Thursday...An upper level high
pressure ridge will keep southeast Oregon and southwest Idaho
dry through Monday. The next Pacific weather system will bring
snow showers late Monday night through Tuesday night, mixed with
rain below 4000 feet Tuesday afternoon. Model differences increase
starting Wednesday, but they do indicate a weak high pressure
ridge over our area Wednesday and Thursday. If enough moisture
makes it through the ridge ahead of the next Pacific system,
there will still be a chance of precipitation. Temperatures will
average around 5 degrees above normal.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 5 PM this afternoon to 11 AM
MST Friday IDZ011-033.
Wind Advisory until 11 AM MST this morning IDZ014.
OR...None.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...LC
AVIATION.....CR
PREV SHORT TERM...KB
PREV LONG TERM....JTThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 3:20 AM MST | Winter Weather Advisory | BOI | Adams, Gem, Valley, Washington | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.